Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 3, 2001, 8:05 PM CDT for Jackson County, Illinois. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 3, 2001, 9:30 PM CDT
- In force
- 85 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 040109 FFWPAH ILC077-040230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 805 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN JACKSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 930 PM CDT * AT 805 PM CDT...STREET FLOODING WAS REPORTED IN CARBONDALE WITH AS MUCH AS A FOOT OF WATER AT SOME INTERSECTIONS. ALSO REPORTS OF MANHOLE COVERS BEING BLOWN 12 TO 18 INCHES OFF THE ROAD SURFACES HAVE BEEN RECEIVED. DOPPLER RADAR CONTINUED TO SHOW A SLOW MOVING STORM OVER EASTERN JACKSON COUNTY. * LOCAL FLOODING WILL CONTINUE TO BE POSSIBLE AS LONG AS THE HEAVY RAIN CONTINUES ACROSS THE AREA. PLUS EVEN AFTER THE RAIN ENDS...RUNOFF WATER WILL CONTINUE TO POOL IN LOW LYING AREAS. * LOCATIONS IN THE WARNING INCLUDE... CARBONDALE EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PERSONS SHOULD NOT ENTER THE HIGH WATER ON FOOT OR BY OTHER MEANS. LAT...LON 3779 8928 3761 8930 3761 8916 3778 8916 $$ SLEIGHTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:05 PM CDT, 6 hours earlier.
Area forecast discussion, Jul 3, 2:05 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 205 PM CDT TUE JUL 3 2001 TSRA FIRING UP ALONG A WK SURFACE ZONE OF CONVERGENCE FROM SW IL INTO SE MO. AIRMASS VERY UNSTABLE WITH CAPE VALUES NEAR 3000-4000 J/KG IN THIS AREA. MEANWHILE TSRA APPROACHING SE IL AND SW IN...AS THIS HAS HELD TOGETHER WHILE DROPPING SE FROM N IL. RUC AND RADAR DATA SHOW EVIDENCE OF A MVC OVER CENTRAL IL. SO...OBVIOUSLY WILL HAVE TSRA IN ZFP FOR TONIGHT. SPC IS MONITORING THE REGION FOR A POSSIBLE WEATHER WATCH. WE ARE CONTINUING TO MONITOR FOR BETTER ORGANIZATION. STILL LOOKS LIKE A CHANCE OF CONVECTION ON INDEPENDENCE DAY. MODELS PROG A PRE-FRONTAL TROF ACROSS THE CWFA DURING THE AFTERNOON AND EVENING...WITH AN UNSTABLE AIRMASS IN PLACE. SO WILL MAINTAIN CHANCE OF CONVECTION. THE ETA AND AVN DRY THE AIRMASS WEDNESDAY NIGHT...WITH UPPER LEVEL SUPPORT DECREASING...SO WILL CONTINUE WITH AN EVENING WORDING. CLOUDS IN AND OUT THROUGHOUT THE FIRST 48 HOURS. NGM MUCH MORE AGGRESSIVE PUSHING A COOL FRONTAL BOUNDARY THROUGH BY THURSDAY. ALL THE MODELS FORECAST A SLIGHT EASTWARD PROGRESSION OF THE RIDGE CENTER INTO THE CENTRAL ROCKIES...AND THE ETA AND AVN REALLY RETARD THE SOUTHWARD MOVEMENT OF THE FRONT...ESPECIALLY THE WESTERN EXTENT OF THE FRONT ACROSS THE PLAINS. THIS IS A LITTLE BIT OF A CHANGE FROM PREVIOUS RUNS. IN ADDITION...THE MODELS MOVE UPPER LEVEL S/WV ENERGY SE ACROSS MO ON THURSDAY INVOF THE FRONT IN NW FLOW ALOFT...AND THUS DEPICT A CHANCE OF CONVECTION FOR MAINLY S AND SW SECTIONS OF THE FA. FORECAST CONFIDENCE WITH REGARD TO THIS IS LOW ATTM. FRIDAY STILL LOOKS DRY AS HIGH PRESSURE FINALLY BUILDS IN. MRF A LITTLE SLOWER WITH MOVING A FRONT SOUTH TOWARD THE FA SATURDAY. HOWEVER...THE AVN MAINTAINS THAT THE NORTHERN COUNTIES MAY SEE A CHANCE OF CONVECTION...SO WILL LEAVE IN FOR THE NORTHERN HALF TO AVOID A FLIP FLOP FOR NOW. OTHERWISE...MRF MAINTAINS TAHE CHANCE FOR SHRA AND TSRA SUNDAY AND MONDAY...AND NOW CARRY IT INTO TUE. GUIDANCE NUMBERS ARE IN FAIR AGREEMENT...AND GENERALLY FOLLOWED. .PAH...NONE. CN
In the hours before
Local storm report, Jul 3, 6:48 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
648 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 4 E WEST FRANKFORT IL 1.75 INCH HAIL
07/03/01 FRANKLIN REPORTED BY WSIL-TV
METEOROLOGIST
0608 PM 1 N WEST FRANKFORT IL WIND DAMAGE
07/03/01 FRANKLIN SEVERAL TREES DOWN ACROSS
HIGHWAY 37REPORTED BY LAW
ENFORCEMENTLocal storm report, Jul 3, 6:48 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH, KY
648 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 4 E WEST FRANKFORT IL 1.75 INCH HAIL
07/03/01 FRANKLIN REPORTED BY WSIL-TV
METEOROLOGIST
0608 PM 1 N WEST FRANKFORT IL WIND DAMAGE
07/03/01 FRANKLIN FEW TREES DOWN ACROSS
HIGHWAY 37. REPORTED BY
EOC.Local storm report, Jul 3, 7:02 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
702 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 3 N JOHNSTON CITY IL .75 INCH HAIL
07/03/01 WILLIAMSON REPORTED BY LAW
ENFORCEMENT
0640 PM CARBONDALE IL 1.00 INCH HAIL
07/03/01 JACKSON REPORTED BY
EOCLocal storm report, Jul 3, 7:02 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH, KY
702 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 3 N JOHNSTON CITY IL .75 INCH HAIL
07/03/01 WILLIAMSON REPORTED BY LAW
ENFORCEMENT
0640 PM CARBONDALE IL 1.00 INCH HAIL
07/03/01 JACKSON REPORTED BY EOCLocal storm report, Jul 3, 7:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH, KY
742 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY L|OCATION....
0735 PM 2 N CARBONDALE IL .75 INCH HAIL
07/03/01 JACKSON REPORTED BY SPOTTER
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 30 min |
| Jul 3, 9:30 PM CDT | Flash Flood Warning | PAH | Jackson | 90 min |
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.